Alert archive / Nebraska / Wind Chill Advisories in 2017
Wind Chill Advisory 9, NWS North Platte, NE
NWS North Platte, NE issued this wind chill advisory at Dec 29, 2017, 3:21 AM CST for 11 counties in Nebraska. It took effect at Dec 30, 2017, 2:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2017, 3:21 AM CST (09:21 UTC)
- In effect from
- Dec 30, 2017, 2:00 AM CST
- Expired
- Dec 30, 2017, 12:00 PM CST
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 81 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1163 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WWUS43 KLBF 290921 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 321 AM CST Fri Dec 29 2017 ...VERY COLD WIND CHILLS LATE TONIGHT TO EARLY SATURDAY ACROSS NORTHERN NEBRASKA... .The combination of cold air and wind will promote very cold wind chills late tonight through early Saturday. The very cold wind chills may be accompanied by very light snow at times. Best chances for snow are towards the South Dakota and Nebraska border late tonight to early Saturday. NEZ004>010-026>029-094-291730- /O.NEW.KLBF.WC.Y.0004.171230T0800Z-171230T1900Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine- Loup-Garfield-Wheeler-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 321 AM CST Fri Dec 29 2017 /221 AM MST Fri Dec 29 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM CST /1 AM MST/ TO 1 PM CST /NOON MST/ SATURDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of north central Nebraska and panhandle Nebraska. * WHEN...2 AM to 1 PM Saturday. * ADDITIONAL DETAILS...Wind chills are expected to be coldest in the window between 5 AM CST and 9 AM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
5 follow-up statements
110 WWUS43 KLBF 291755 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1155 AM CST Fri Dec 29 2017 ...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEKEND... .The combination of cold air and wind will create very cold wind chills early Saturday and dangerously cold wind chills Sunday into Monday. The cold will be accompanied by light snow at times. The best chance for snow is generally along and north of Highway 20 tonight into Saturday. NEZ004>010-026>029-094-300600- /O.NEW.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/ /O.CON.KLBF.WC.Y.0004.171230T0800Z-171230T1900Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine- Loup-Garfield-Wheeler-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 1155 AM CST Fri Dec 29 2017 /1055 AM MST Fri Dec 29 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 1 PM CST /NOON MST/ SATURDAY... ...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills Saturday morning with dangerously cold wind chills possible Sunday and Monday. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Wind chills could be as low as 25 below zero Saturday morning and as low as 40 below zero Sunday and Monday mornings. * WHERE...Portions of the panhandle and north central Nebraska. * WHEN...For the Wind Chill Advisory, 2 AM to 1 PM CST Saturday. For the Wind Chill Watch, midnight Sunday to noon Monday CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. $$ NEZ022>025-035>038-056>059-069>071-300600- /O.NEW.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel- Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1155 AM CST Fri Dec 29 2017 /1055 AM MST Fri Dec 29 2017/ ...WIND CHILL WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills possible. Wind chills could be as low as 35 below zero. This will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...Most of western and north central Nebraska. * WHEN...Midnight Sunday to noon Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. $$
934 WWUS43 KLBF 300205 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 805 PM CST Fri Dec 29 2017 ...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEKEND... .The combination of cold air and wind will create very cold wind chills early Saturday and dangerously cold wind chills Sunday into Monday. The cold will be accompanied by light snow at times. The best chance for snow is generally along and north of Highway 20 tonight into Saturday. NEZ004>010-026>029-094-301015- /O.CON.KLBF.WC.Y.0004.171230T0800Z-171230T1900Z/ /O.CON.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine- Loup-Garfield-Wheeler-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 805 PM CST Fri Dec 29 2017 /705 PM MST Fri Dec 29 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM CST /1 AM MST/ TO 1 PM CST /NOON MST/ SATURDAY... ...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills Saturday morning with dangerously cold wind chills possible Sunday and Monday. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Wind chills could be as low as 25 below zero Saturday morning and as low as 40 below zero Sunday and Monday mornings. * WHERE...Portions of the panhandle and north central Nebraska. * WHEN...For the Wind Chill Advisory, 2 AM to 1 PM CST Saturday. For the Wind Chill Watch, midnight Sunday to noon Monday CST. * ADDITIONAL DETAILS.... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. $$ NEZ022>025-035>038-056>059-069>071-301015- /O.CON.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel- Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 805 PM CST Fri Dec 29 2017 /705 PM MST Fri Dec 29 2017/ ...WIND CHILL WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Very cold wind chills possible. Wind chills could be as low as 35 below zero. This will cause frostbite in as little as 30 minutes to exposed skin. * WHERE...Most of western and north central Nebraska. * WHEN...Midnight Sunday to noon Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Watch means there is the potential for a combination of very cold air and the wind to create dangerously low wind chill values. Monitor the latest forecasts and warnings for updates on this situation. $$
128 WWUS43 KLBF 300938 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 338 AM CST Sat Dec 30 2017 ...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEKEND... .The combination of cold air and wind will create very cold wind chills early Saturday followed by dangerously cold wind chills late Saturday into Monday. Wind chills are expected to be coldest late Saturday through Sunday morning and Sunday evening through Monday morning. The cold will be accompanied by light snow at times through Saturday evening. The best chances for light accumulations are along and north of Highway 20. There will be temporary reprieve from the dangerously cold wind chills from late Sunday morning into early Sunday evening, though they will still be largely 10 below zero or colder. Very cold wind chills are then possible again Monday night, albeit not as cold cross northern Nebraska compared to this weekend. NEZ004>010-026>029-094-301800- /O.UPG.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/ /O.NEW.KLBF.WC.W.0001.171231T0600Z-180101T1800Z/ /O.EXT.KLBF.WC.Y.0004.000000T0000Z-171230T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine- Loup-Garfield-Wheeler-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 338 AM CST Sat Dec 30 2017 /238 AM MST Sat Dec 30 2017/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero through this morning. Expect wind chills to range from 25 below zero to 40 below zero late Saturday night through Monday morning at times. * WHERE...Portions of north central Nebraska and panhandle Nebraska. * WHEN...For the Wind Chill Warning, midnight Sunday to noon Monday. For the Wind Chill Advisory, now to noon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ NEZ022>025-035>038-056>059-069>071-301800- /O.UPG.KLBF.WC.A.0001.171231T0600Z-180101T1800Z/ /O.NEW.KLBF.WC.Y.0005.171231T0600Z-180101T1800Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel- Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 338 AM CST Sat Dec 30 2017 /238 AM MST Sat Dec 30 2017/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 29 below zero. * WHERE...Portions of central Nebraska, north central Nebraska, panhandle Nebraska, southwest Nebraska and west central Nebraska. * WHEN...Midnight Sunday to noon Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ ET
020 WWUS43 KLBF 301818 WSWLBF URGENT - WINTER WEATHER MESSAGE National Weather Service North Platte NE 1218 PM CST Sat Dec 30 2017 ...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEKEND... .The combination of subzero temperatures and wind will create dangerously cold wind chills late Saturday into Monday. Wind chills are expected to be coldest late Saturday through Sunday morning and Sunday evening through Monday morning. The cold will be accompanied by light snow Saturday evening across northern Nebraska. There will be temporary reprieve from the dangerously cold wind chills from late Sunday morning into early Sunday evening, though they will still be largely 10 below zero or colder. Wind chills will be well below zero again Monday night, albeit not as low as this weekend. NEZ004>010-026>029-094-310630- /O.EXP.KLBF.WC.Y.0004.000000T0000Z-171230T1800Z/ /O.CON.KLBF.WC.W.0001.171231T0600Z-180101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine- Loup-Garfield-Wheeler-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 1218 PM CST Sat Dec 30 2017 /1118 AM MST Sat Dec 30 2017/ ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY... ...WIND CHILL ADVISORY EFFECTIVE SATURDAY MORNING HAS EXPIRED... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 15 below zero to 35 below zero. * WHERE...Portions of north central Nebraska and the northern panhandle. * WHEN...Midnight Sunday to noon Monday CST. * ADDITIONAL DETAILS...The cold will be accompanied by a round of light snow Saturday evening. Up to two inches of accumulation is possible for areas north of Highway 20 and up to one inch between Highways 2 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ NEZ022>025-035>038-056>059-069>071-310630- /O.CON.KLBF.WC.Y.0005.171231T0600Z-180101T1800Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel- Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1218 PM CST Sat Dec 30 2017 /1118 AM MST Sat Dec 30 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 30 below zero. * WHERE...Portions of the panhandle, southwest, and central Nebraska. * WHEN...Midnight Sunday to noon Monday. * ADDITIONAL DETAILS...The cold will be accompanied by scattered flurries. Little to no accumulation is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
014 WWUS43 KLBF 301823 CCA WSWLBF URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service North Platte NE 1223 PM CST Sat Dec 30 2017 ...DANGEROUSLY COLD WIND CHILLS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THROUGH THE WEEKEND... .The combination of subzero temperatures and wind will create dangerously cold wind chills late this evening through Monday. Wind chills are expected to be coldest tonight through Sunday morning and Sunday evening through Monday morning. The cold will be accompanied by light snow this evening across northern Nebraska. There will be temporary reprieve from the dangerously cold wind chills from late Sunday morning into early Sunday evening, though they will still be largely 10 below zero or colder. Wind chills will be well below zero again Monday night, albeit not as low as this weekend. NEZ004>010-026>029-094-310630- /O.EXP.KLBF.WC.Y.0004.000000T0000Z-171230T1800Z/ /O.COR.KLBF.WC.W.0001.171231T0600Z-180101T1800Z/ Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Blaine- Loup-Garfield-Wheeler-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Springview, Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, Atkinson, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, Ericson, Cody, Eli, Merriman, and Kilgore 1223 PM CST Sat Dec 30 2017 /1123 AM MST Sat Dec 30 2017/ ...WIND CHILL WARNING REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY... ...WIND CHILL ADVISORY EFFECTIVE SATURDAY MORNING HAS EXPIRED... * WHAT...Dangerously cold wind chills expected. The dangerously cold wind chills will cause frostbite in as little as 10 minutes to exposed skin. Expect wind chills to range from 15 below zero to 35 below zero. * WHERE...Portions of north central Nebraska and the northern panhandle. * WHEN...Midnight Sunday to noon Monday CST. * ADDITIONAL DETAILS...The cold will be accompanied by a round of light snow this evening. Up to two inches of accumulation is possible for areas north of Highway 20 and up to one inch between Highways 2 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Warning means the combination of very cold air and the wind will create dangerously low wind chill values. Frost bite can occur quickly and even hypothermia or death if precautions are not taken. $$ NEZ022>025-035>038-056>059-069>071-310630- /O.CON.KLBF.WC.Y.0005.171231T0600Z-180101T1800Z/ Garden-Grant-Hooker-Thomas-Arthur-McPherson-Logan-Custer-Deuel- Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Including the cities of Oshkosh, Lewellen, Hyannis, Mullen, Thedford, Halsey, Arthur, Tryon, Ringgold, Stapleton, Broken Bow, Chappell, Big Springs, Ogallala, Paxton, Grant, North Platte, Champion, Enders, Imperial, Wauneta, Hayes Center, Curtis, Eustis, and Maywood 1223 PM CST Sat Dec 30 2017 /1123 AM MST Sat Dec 30 2017/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO NOON CST /11 AM MST/ MONDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 5 below zero to 30 below zero. * WHERE...Portions of the panhandle, southwest, and central Nebraska. * WHEN...Midnight Sunday to noon Monday. * ADDITIONAL DETAILS...The cold will be accompanied by scattered flurries. Little to no accumulation is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Dec 28, 11:48 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Dec 28, 11:48 PM CST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1148 PM CST Thu Dec 28 2017 .SHORT TERM...(This evening through Friday) Issued at 254 PM CST Thu Dec 28 2017 A surface boundary will delineate much colder air across the north tonight into Friday. North of a line from Hay Springs to ONeill will have a chance for some light snow fall overnight with a dusting to half inch possible. Temperatures tonight will be a few degrees warmer compared to the last few nights with lows dropping into the teens to single digits by daybreak. Patchy fog may develop over the sandhills overnight as light winds become more southeast into Friday. Friday will be the warmest day as a low forms along a boundary backed to the west along the central Rockies. The southerly winds will spread warmer air north with the main forecast challenge to be how far north given the existing snow cover. Temps Friday will range from the teens far north central to near 40 in the far southwest. Light snow redevelops Friday afternoon with the best chance for accumulations to be across the north. .LONG TERM...(Friday night through Thursday) Issued at 254 PM CST Thu Dec 28 2017 The main story for the extended period through New Years Day is the extreme cold and dangerous wind chills that will occur Saturday night through Monday night. Models are in good agreement the arctic high builds southeast with reinforcing cold air to drive temperatures down. Record low temperatures are possible while wind chill values drop to 30 below to 35 below zero Sunday morning and to 40 below or colder for the New Year's Day morning across the north. Tuesday through Thursday temperatures will moderate yet remain below normal for this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1141 PM CST Thu Dec 28 2017 A cold front will make it's way south Friday with north winds increasing and ceilings lowering. MVFR ceilings spread south into northern Nebraska Friday morning and farther south into southern Nebraska during the afternoon. Local snow showers and IFR are possible across far northern Nebraska. && .HYDROLOGY... Issued at 254 PM CST Thu Dec 28 2017 Colder air arrives through the weekend where ice jamming concerns will increase. Ice is currently impacting gaging sites on the North Platte River at Lewellen and North Platte. The subzero temperatures and dangerous wind chills through Monday will further impact rivers and stream, where those living near the river should be alert and move livestock or equipment to higher ground if an ice jam forms. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Keck LONG TERM...Keck AVIATION...Taylor HYDROLOGY...Keck
Hazardous weather outlook, Dec 28, 2:53 PM CST, 12 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 253 PM CST Thu Dec 28 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-292100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 253 PM CST Thu Dec 28 2017 /153 PM MST Thu Dec 28 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Light snow will little to no accumulations are possible late tonight across extreme northern Nebraska. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Light accumulating snow of 2 inches or less is possible Friday night through Saturday night along and north of a line from Hay Springs to Bartlett. Elsewhere a dusting of snow may be seen. As the front moves south of Friday much colder arctic air surges south where extreme cold temperatures and dangerous wind chill values will be seen Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 11:55 AM CST | Wind Chill Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 16 hr |
Nearby
Wind Chill Advisories in Nebraska, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.